Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 110, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2013, 2:51 PM EDT for Erie County, Ottawa County, Sandusky County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2013, 2:51 PM EDT (18:51 UTC)
- Expired
- Jun 28, 2013, 3:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Erie County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 79 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS51 KCLE 281851
SVRCLE
OHC043-123-143-281945-
/O.NEW.KCLE.SV.W.0110.130628T1851Z-130628T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
251 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
EASTERN OTTAWA COUNTY IN NORTHWEST OHIO
EASTERN SANDUSKY COUNTY IN NORTHWEST OHIO
* UNTIL 345 PM EDT
* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PORT CLINTON...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLYDE...
SANDUSKY...
CASTALIA...
BELLEVUE...
MILAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4162 8310 4152 8293 4155 8287 4160 8284
4155 8278 4156 8272 4160 8273 4159 8269
4152 8272 4142 8259 4139 8251 4142 8235
4129 8235 4129 8283 4126 8285 4125 8319
4162 8323
TIME...MOT...LOC 1851Z 290DEG 17KT 4151 8294
$$
GARNETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:13 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 28, 1:13 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 113 PM EDT FRI JUN 28 2013 .SYNOPSIS... LOW PRESSURE OVER THE GREAT LAKES WILL SLOWLY MOVE SOUTH ACROSS THE AREA THIS WEEKEND AND BECOME NEARLY STATIONARY FOR MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS WILL EXPAND FAIRLY QUICKLY EARLY THIS AFTERNOON. THE MORNING SOUNDINGS HAVE CONVECTIVE TEMPERATURES IN THE MID AND UPPER 70S WHICH WE WILL EXCEED. THE MAIN SHORT WAVE IS ALREADY EAST OF THE AREA BUT WITH THE TROUGH ALOFT...TRAILING CONVERGENCE... AND LOW LEVEL HEATING WE WILL STILL DEVELOP SOME DECENT COVERAGE. NOT TOO WORRIED ABOUT SEVERE WEATHER ALTHOUGH THERE IS A FAIR AMOUNT OF CAPE. THE MORE LOCALIZED STORMS COULD GET STRONG. MORE WORRIED ABOUT HEAVY RAIN. LUCKILY THE FLOW ALOFT IS A LITTLE FASTER TODAY AND CURRENT ACTIVITY IS MOVING AT 25 MPH SO UNLESS WE HAVE TRAINING WE SHOULD BE ABLE TO GET THE STORMS THROUGH WITH ONLY LOCALLY HIGH WATER. WILL HAVE TO MONITOR THOUGH BECAUSE IT IS NEARLY SATURATED EVERYWHERE NOW. BUMPED HIGH TEMPERATURES UP A COUPLE OF DEGREES BUT TEMPERATURES SHOULD LEVEL OUT THIS AFTERNOON AS THE CUMULUS FIELD SPREADS OUT. HIGHS MOSTLY IN THE UPPER 70S AND LOWER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... LITTLE CHANGES THROUGH MONDAY AS THE UPPER LOW STAYS OVER THE AREA. WILL SHOW A DIURNAL CYCLE OF HIGHEST POPS IN THE AFTERNOON AND EVENING WHEN THE CONVECTIVE POTENTIAL IS HIGHEST. PLAN TO KEEP MAX POPS MOSTLY IN THE LIKELY RANGE. TEMPS TO CONTINUE IN A NARROW RANGE WITH HIGHS MOSTLY 73 TO 78 AND LOWS MAINLY IN THE LOW TO MID 60S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... UPPER LEVEL TROUGH WILL PERSIST THROUGH THE EXTENDED FORECAST. EXPECT TO SEE VARIABLE AMOUNTS OF CLOUD COVER BUT IN GENERAL WE WILL SEE MOSTLY CLOUDY CONDITIONS. THERE WILL LIKELY BE A DIURNAL FLUCTUATION IN THE RAIN CHANCES WITH THE BEST CHANCES FROM MID AFTERNOON UNTIL SHORTLY AFTER SUNSET THEN A LULL OVERNIGHT. HOWEVER TIMING ANY PIECES OF ENERGY INTO THE UPPER LEVEL TROUGH WILL BE DIFFICULT. THE CLOUD COVER AND SCATTERED SHOWERS/THUNDERSTORMS WILL KEEP HIGHS NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE AREA THIS AFTERNOON PRODUCING SCATTERED TSRA ACROSS ENTIRE AREA. TSRA SHOULD DIMINISH AFTER SUNSET WITH LOSS OF DAYTIME HEATING AND AS SHORTWAVE MOVES SOUTH OF AREA. DO EXPECT IFR STRATUS AND BR TO DEVELOP OVERNIGHT. STILL DOUBTS IN MY MIND AS TO THE EXTENT...MUCH WILL DEPEND UPON HOW MUCH RAIN WE RECEIVE THIS AFTERNOON/EVENING. .OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH TUESDAY. && .MARINE... LOW PRESSURE WILL LINGER OVER LAKE ERIE THROUGH THE WEEKEND...THEN SLIDE SOUTH OF THE LAKE ON MONDAY. NORTHEASTERLY FLOW WILL DEVELOP SUNDAY AFTERNOON INTO MONDAY. THE LAKE WILL LIKELY BECOME CHOPPY FROM THE CENTRAL PORTION OF THE LAKE TO THE WESTERN BASIN. AT THIS POINT WINDS SHOULD REMAIN 10 TO 15 KNOTS WHICH WOULD PRODUCE 2 TO 3 FOOT WAVES. IF WINDS ARE A BIT STRONGER WE MAY HAVE TO CONSIDER A SMALL CRAFT ADVISORY FOR MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...ADAMS LONG TERM...MULLEN AVIATION...DJB MARINE...MULLEN
Hazardous weather outlook, Jun 28, 4:12 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 412 AM EDT FRI JUN 28 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 412 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-290815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 412 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 28, 1:18 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN CORRY 41.93N 79.64W
06/28/2013 M1.50 INCH ERIE PA TRAINED SPOTTER
RAINFALL FROM 1045 TO 1130 SOME LOCAL FLOODING.
&&
THOMPSONLocal storm report, Jun 28, 2:14 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
214 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL ONTARIO 40.77N 82.61W
06/28/2013 E1.00 INCH RICHLAND OH TRAINED SPOTTER
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:21 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 54 min |
| Jun 27, 8:31 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow | 59 min |
| Jun 27, 9:33 PM EDT | Areal Flood Warning | CLE | Ashland, Knox, Richland | 8 hr |
| Jun 28, 1:09 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland, Seneca, Wyandot | 66 min |
| Jun 28, 2:12 PM EDT | Special Marine Warning | CLE | 93 min | |
| Jun 28, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Wayne | 62 min |
| Jun 28, 3:31 PM EDT | Flash Flood Warning | CLE | Erie, Huron, Lorain, Medina | 6 hr |
| Jun 28, 3:36 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 54 min |
| Jun 28, 5:48 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Knox, Marion, Morrow, Richland | 57 min |
| Jun 28, 6:18 PM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Wyandot | 8 hr |
| Jun 28, 6:37 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jun 28, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.